Alert archive / Missouri / Areal Flood Warnings in 2012
Areal Flood Warning 12, NWS Springfield, MO
NWS Springfield, MO issued this areal flood warning at Mar 21, 2012, 10:55 AM CDT for 5 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2012, 10:55 AM CDT (15:55 UTC)
- Expired
- Mar 22, 2012, 11:00 AM CDT
- In force
- 24 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barton County, MO, Jasper County, MO, McDonald County, MO, Newton County, MO, Vernon County, MO
The radar
The Springfield radar (KSGF), 101 km from the middle of the area, began a volume at 15:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 3.9 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 62 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 580 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 304 m²/s²
- 0-3 km storm-relative helicity
- 281 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this areal flood warning went out at Mar 21, 6:55 AM CDT, 4 hours earlier.
Area forecast discussion, Mar 21, 6:55 AM CDT, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
655 AM CDT WED MAR 21 2012
...UPDATE TO AVIATION...
.DISCUSSION...
/ISSUED 315 AM CDT WED MAR 21 2012/
THERE IS NOT MUCH CHANGE TO THE BIG PICTURE ITEMS OF THE FORECAST.
THE MAIN CONCERN WILL BE HOW QUICKLY THE UPPER LOW OVER THE PLAINS
WILL MOVE THROUGH THE REGION AND HOW MUCH MORE RAIN WE WILL GET
AND WHERE.
A LARGE SLOW MOVING UPPER LEVEL CUTOFF LOW CENTERED OVER NORTH TX
WILL SLOWLY MOVE NORTHEAST INTO NORTHEAST OK THU EVENING AND THEN
THROUGH MO ON FRI. THE PERSISTENT FETCH OF DEEP MOISTURE
ADVECTION/PRECIP HAS SHIFTED EAST INTO THE OZARKS REGION ROUGHLY
CENTERED ALONG THE HWY 5 CORRIDOR. A NARROW BAND OF MODERATE TO
OCNL HEAVY PRECIP HAS BEEN TRAINING ACROSS PARTS OF
OZARK/DOUGLAS/WRIGHT COUNTIES...AND HAVE FLOOD WARNINGS COVERING
THAT AREA AND POINTS TO THE NORTH INTO THE LAKES REGION. THE
MOUNTAIN GROVE AG STATION HAS HAD ABOUT A QUARTER OF AN INCH OF
RAIN PER HOUR SINCE MIDNIGHT AND HAS HAD A STORM TOTAL OF ABOUT
2.5 INCHES. THAT HAS BEEN ENOUGH TO GET LOW WATER CROSSINGS
FLOODING AS CREEKS GRADUALLY RISE. SEE THE MODOT PAGE FOR THE
LATEST INFO ON ROAD CLOSURES.
ONE CONCERN WILL BE WHAT TO DO WITH THE WESTERN PORTION OF THE
WATCH AREA. THE WESTERN EDGE OF THE PRECIP HAS SHIFTED CLOSE TO
THE MO HIGHWAY 13 CORRIDOR...AND THE HEAVIEST RAIN IS OVER FOR
THE WESTERN CWFA FOR TODAY/TONIGHT. WILL LOOK AT PEELING AWAY
SOME WESTERN COUNTIES FROM THE WATCH...BUT WILL LIKELY BE SOMEWHAT
CONSERVATIVE. THERE WILL BE ONGOING RESIDUAL FLOODING IN THESE
AREAS DESPITE A WATCH CANCELLATION.
DRY AIR WILL BEGIN TO WRAP AROUND THE UPPER LOW TONIGHT (WED
NIGHT) AND THURSDAY...PUSHING THE PRECIP WITH THE MORE DIRECT GULF
FETCH TO OUR EAST ON THU. THERE WILL STILL BE OCNL
PRECIP/CONVECTION AS THE CORE OF THE UPPER LOW MOVES ACROSS THE
REGION LATE THU/THU NIGHT AND FRI. A SHARP UPPER RIDGE WILL BRING
BACK WAY ABOVE NORMAL TEMPERATURES OVER THE WEEKEND AND EARLY NEXT
WEEK. PRECIP CHANCES MAY RETURN TUE AS THE RIDGE SHIFTS EAST AND A
LOW AMPLITUDE SHORTWAVE MOVING FROM THE ROCKIES TO THE DAKOTAS
KICKS SOME CONVECTION OFF ALONG A TRAILING SFC FRONT. THE BULK OF
THE PRECIP WILL LIKELY HOLD OFF UNTIL JUST AFTER THE DAY 7 (TUE)
PERIOD.
DSA
&&
.AVIATION...
FOR THE 12Z TAFS...SOUTHERLY FLOW DUE TO THE UPPER LEVEL LOW
PRESSURE OVER TEXAS...WILL CONTINUE TO STREAM MOISTURE INTO THE
OZARKS THROUGH THE FORECAST PERIOD. THIS WILL KEEP CLOUD COVER
AND SHOWERS ACROSS THE AREA WITH MVFR TO OCCASIONALLY IFR
CONDITIONS FOR ALL AREA TERMINALS. SOME EMBEDDED THUNDERSTORMS WILL
BE POSSIBLE BUT COVERAGE WILL BE LIMITED. HAVE INDICATED THIS VIA
CB NOTATION.
HATCH
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH THROUGH THIS EVENING FOR MOZ055>057-066>069-077>081-
088>096-101>105.
KS...FLOOD WATCH THROUGH THIS EVENING FOR KSZ073-097-101.
&&Hazardous weather outlook, Mar 21, 9:25 AM CDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 925 AM CDT WED MAR 21 2012 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-221430- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 925 AM CDT WED MAR 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... SIGNIFICANT FLOODING RISK. DISCUSSION... HEAVY RAINFALL OVER THE PAST COUPLE OF DAYS WILL RESULT IN FLOODING OF LOW WATER CROSSINGS...OTHER FLOOD PRONE AREAS...AND SOME MAIN STEM RIVERS. ADDITIONAL MODERATE RAINFALL THROUGH TONIGHT WILL AGGRAVATE EXISTING FLOODING. REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR MORE INFORMATION. ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER SOUTH CENTRAL MISSOURI TODAY...BUT SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PERIODS OF SHOWERS AND ISOLATED THUNDERSTORMS WILL OCCUR THROUGH FRIDAY AS AN UPPER LEVEL LOW TRACKS ACROSS THE REGION. SMALL HAIL AND BRIEF HEAVY RAIN WILL BE POSSIBLE WITH THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
In the hours before
Local storm report, Mar 21, 6:17 AM CDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
617 AM CDT WED MAR 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0143 AM FLOOD 3 SSE FORDLAND 37.11N 92.92W
03/21/2012 WEBSTER MO DEPT OF HIGHWAYS
LOW WATER CROSSING FLOODED. HWY Z.
0446 AM FLOOD 3 SSW COMPETITION 37.44N 92.45W
03/21/2012 WRIGHT MO DEPT OF HIGHWAYS
LOW WATER CROSSING FLOODED.
0446 AM FLOOD 5 NE SEYMOUR 37.20N 92.71W
03/21/2012 WEBSTER MO DEPT OF HIGHWAYS
LOW WATER CROSSING FLOODED. ROUTE V.
0452 AM FLOOD 5 NNE MANSFIELD 37.17N 92.54W
03/21/2012 WRIGHT MO DEPT OF HIGHWAYS
FLOODED LOW WATER CROSSING. HWY AB.
&&
DSALocal storm report, Mar 21, 7:12 AM CDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
712 AM CDT WED MAR 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FLOOD 3 SSE FORDLAND 37.12N 92.92W
03/21/2012 WEBSTER MO EMERGENCY MNGR
EMERGENCY MANAGEMENT REPORTS WATER OVER HIGHWAY Z SOUTH
OF U.S. 60...ROAD IS CLOSED.
&&
KURTZLocal storm report, Mar 21, 7:15 AM CDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
715 AM CDT WED MAR 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FLOOD 3 S DIGGINS 37.12N 92.86W
03/21/2012 WEBSTER MO EMERGENCY MNGR
EMERGENCY MANAGEMENT REPORTS LOW WATER CROSSING
FLOODED...ONE VEHICLE FLOODED IN ROAD...NO INJURIES.
&&
KURTZLocal storm report, Mar 21, 7:40 AM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
740 AM CDT WED MAR 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FLOOD 5 S DIGGINS 37.10N 92.85W
03/21/2012 WEBSTER MO EMERGENCY MNGR
EMERGENCY MANAGEMENT REPORTS DILLON ROAD FLOODED AT
FINLEY CREEK LOW WATER CROSSING. ROAD IS CLOSED.
0700 AM FLOOD 5 WSW MARSHFIELD 37.31N 92.99W
03/21/2012 WEBSTER MO EMERGENCY MNGR
EMERGENCY MANAGER REPORTS BOTH GREENWOOD AND COLOGNA
ROADS FLOODED NORTH OF INTERSTATE 44. WATER RESCUE IN LOW
WATER CROSSING. BOTH ROADS CLOSED.
&&
KURTZLocal storm report, Mar 21, 9:21 AM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
921 AM CDT WED MAR 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 AM FLOOD 4 SSW POMONA 36.82N 91.95W
03/21/2012 HOWELL MO EMERGENCY MNGR
EMERGENCY MANAGER REPORTS STALLED CAR IN LOW WATER
CROSSING NORTHWEST OF WEST PLAINS ON COUNTY ROAD 5130.
ROAD IS CLOSED.
0910 AM FLOOD 4 S WEST PLAINS 36.67N 91.86W
03/21/2012 HOWELL MO EMERGENCY MNGR
EMERGENCY MANAGER REPORTS 6 INCHES OF WATER FLOODED OVER
PORTIONS OF MISSOURI HIGHWAY 17 SOUTH OF WEST PLAINS.
&&
KURTZLocal storm report, Mar 21, 9:31 AM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
931 AM CDT WED MAR 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG 14 SE AVA 36.81N 92.48W
03/20/2012 DOUGLAS MO EMERGENCY MNGR
EMERGENCY MANAGER RELAYED A REPORT OF WIND DAMAGE TO A
BUILDING OFF OF COUNTY ROAD 333 AND HIGHWAY N
&&
MGRIFFINThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 7:12 PM CDT | Special Weather Statement | SGF | Howell | 48 min |
| Mar 20, 7:27 PM CDT | Special Weather Statement | SGF | Wright | 33 min |
| Mar 20, 10:34 PM CDT | Areal Flood Warning | SGF | Christian, Douglas, Ozark, Stone, Taney, Webster and 1 more | 12 hr |
| Mar 20, 10:50 PM CDT | Areal Flood Warning | SGF | Camden, Dallas, Laclede, Miller, Morgan, Pulaski | 12 hr |
| Mar 21, 8:47 AM CDT | River Flood Warning | SGF | Pulaski | 3 days |
| Mar 21, 8:47 AM CDT | River Flood Warning | SGF | Phelps | 4 days |
| Mar 21, 11:04 AM CDT | Areal Flood Warning | SGF | Barry, Benton, Camden, Cedar, Christian, Dade and 11 more | 24 hr |
| Mar 21, 11:09 AM CDT | Areal Flood Warning | SGF | Douglas, Howell, Laclede, Ozark, Pulaski, Texas and 1 more | 48 hr |
Nearby
Areal Flood Warnings in Missouri, 2012Areal Flood Warnings in Kansas, 2012Every areal flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.